MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-500-25
Medical Device Problem Codes Activation Failure (3270); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/05/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Continuation of d10: product id fg15150-0615-1s, (lot: 228859804); product type: implant date: n/a; explant date: n/a, medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that a pipeline failed to open in the middle and distal sections.The reported device and accessory devices were prepared as indicated in the instruction for use (ifu).The patient was being treated for an unruptured right c6 segment aneurysm with a saccular morphology (internal carotid aneurysm treatment).Aneurysm dimensions: max diameter 8.7 mm and neck diameter 7 mm.Landing zone (artery size): distal 4.38 mm and proximal 4.65 mm.The patient¿s vessel tortuosity was moderate.The access vessel was right femoral artery (8 mm diameter).During aneurysm surgery, the plastic microcatheter fg15150-0615-1s (228859804) and microguidewire were first opened, and the plastic microcatheter was delivered to the lesion through the intermediate catheter.Then the blood flow guiding dense mesh stent ped2-500-25 (b615536) was opened and ready to be pushed into the plastic microcatheter after heparin hydration.When it was reached at the pr e-stenting position, the stent was deployed and retrieved several times.The middle and proximal ends of the stent were not opened.Considering the surgical risks, the surgeon recommended replacing the plastic microcatheter and blood flow guiding dense mesh stent.After replacement, the blood flow guiding dense mesh stent ped2-475-25 was successfully deployed, and the surgery was successfully completed.Resistance was encountered in the distal end of the catheter.Dapt (dual antiplatelet treatment) was administered (pru level 1).The pipeline was not positioned in a bend.The pipeline was not stuck in the capture coil.More than 50% of the pipeline had been deployed when it failed to open.The pipeline was resheathed more than 2 times.There were no additional steps or other devices required to open the pipeline.The pipeline was removed from the patient.The pipeline was resheathed and removed with the microcatheter.The catheter was flushed as indicated in the ifu.There were no patient symptoms or complications associated with this event.
 
Additional Manufacturer Narrative
H3: analysis results were not available as of the date of this report.A follow-up report will be submitted when analysis is complete.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received that the cause of the pipeline failure was not determined.A continuous saline flush was administered and maintained as indicated in the ifu.There was no damage observed to the pipeline pushwire or catheter.
 
Additional Manufacturer Narrative
H3.Product analysis: equipment used: video inspection system (m-78210), ruler (m-83361), as found condition: the pipeline flex embolization device and phenom 27 catheter were returned for analysis withing shipping box; within a plastic bio-pouch; within an opened pipeline flex shield and phenom 27 inner pouches; and within a dispenser coil.The pipeline flex shield was returned outside the phenom 27 catheter.Damage location details: no bent or kink was found with pushwire.The distal hypotube and ptfe shrink tubing were found to be intact with no signs of elongation.The distal and proximal dps restraints were found to be intact.The dps sleeves were found intact with no signs of damage.No defects were found with the tip coil, distal marker, re-sheathing marker, pads or with the proximal bumper.The braid was returned already detached from the pusher; therefore, the proximal and distal ends could not be identified.The pipeline flex shield braid ends was found fully opened and damaged.In addition, the middle section of the braid was found to be opened and no damage.No flash or voids molded were observed in the hub.No bent or kink was found with catheter body.The catheter tip, marker band were examined; and no damage was found.No other anomalies were observed.Testing/analysis: the total and usable lengths of catheter were measured to be within specifications.The catheter was flushed with water and water was exited out from the distal tip.An in-house 0.026" mandrel was inserted through the catheter hub.The mandrel successfully passed through the catheter hub and tip with no issues.Conclusion: based on the analysis findings, the pipeline flex shield and phenom 27 catheter could not be confirmed to have resistance during delivery as no defect were found with pushwire and phenom 27 catheter.Possible causes include incompatible catheter, damaged catheter, burrs, bumps, kinks or other damage on ped or pushwire, frayed ends on braid, patient vessel tortuosity, user does not maintain continuous flush, and users pulls back on/torques wire while advancing ped in microcatheter.In addition, based on the analysis findings, the pipeline flex shield could not be confirmed to have failure /incomplete open distal and middle as the device was resheathed.In addition, the pipeline flex shield braid ends were found fully opened and damaged.The middle section of the braid was found to be opened and no damage.Damage to the braid identified during analysis, could have occurred due to resheathing of the pipeline flex shield more than two times.H6.Coding updated based on analysis findings.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key21546917
Report Number2029214-2025-00589
Device Sequence Number7642927
Product Code OUT
UDI-Device Identifier00763000284732
UDI-Public00763000284732
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/22/2026
Device Model NumberPED2-500-25
Device Catalogue NumberPED2-500-25
Device Lot NumberB615536
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/05/2025
Supplement Date Received by Manufacturer03/10/2025
04/16/2025
Initial Report FDA Received Date03/07/2025
Supplement Report FDA Received Date04/03/2025
05/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/23/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11...
Patient Age24 YR
Patient SexMale
Patient Weight67 KG